Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 47, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 7, 2020, 3:29 PM EDT for Ashe County, North Carolina. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2020, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 7, 2020, 9:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:34 PM EDT | FLASH FLOOD | 2 N Fleetwood, NC | MUDSLIDE ON PAUL GOODMAN ROAD. ROAD STILL CLOSED AS OF 4PM. |
| Aug 7, 4:04 PM EDT | FLASH FLOOD | 2 Ne Fleetwood, NC | DICK PHILLIPS ROAD WASHED OUT DUE TO FLASH FLOODING. ROAD STILL CLOSED AS OF 845 PM EDT. |
| Aug 7, 4:25 PM EDT | FLASH FLOOD | 1 Nne Fleetwood, NC | REPORTS OF FLASH FLOODING ON RAILROAD ROAD GRADE ROAD NEAR FLEETWOOD. |
| Aug 7, 4:30 PM EDT | FLASH FLOOD | 2 Ene Fleetwood, NC | BRIDGE ON ROCK QUARRY ROAD WAS COMPLETELY UNDER WATER. |
| Aug 7, 4:44 PM EDT | FLASH FLOOD | 1 Ese Todd, NC | REPORTS OF TODD RAILROAD GRADE ROAD FLOODED. ROAD NO LONGER IN FLOOD AT 845 PM EDT. |
| Aug 7, 5:00 PM EDT | HEAVY RAIN 6.39 | 2 Nnw Fleetwood, NC | THIS IS A CORRECTION TO THE PREVIOUS HEAVY RAIN REPORT OF 6.93 INCHES. |
| Aug 7, 5:00 PM EDT | HEAVY RAIN 6.93 | Fleetwood, NC | SOCIAL MEDIA REPORT OF 6.93 INCHES OF RAIN BETWEEN 200 PM EDT AND 500 PM EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WGUS51 KRNK 071929
FFWRNK
NCC009-080130-
/O.NEW.KRNK.FF.W.0047.200807T1929Z-200808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
329 PM EDT Fri Aug 7 2020
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
South Central Ashe County in northwestern North Carolina...
* Until 930 PM EDT Friday.
* At 329 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Fleetwood and Baldwin.
This includes the following streams and drainages...
South Fork New River, West Fork Pine Swamp Creek, Beaver Creek,
Three Top Creek, Call Creek, Little Fork and South Prong Lewis
Fork.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are many low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3632 8161 3636 8157 3637 8153 3637 8151
3628 8142 3626 8144 3626 8145 3626 8146
3624 8148 3628 8156 3627 8157 3630 8159
FLASH FLOOD...RADAR INDICATED
$$
DS3 follow-up statements
286
WGUS71 KRNK 071959
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
359 PM EDT Fri Aug 7 2020
NCC009-080130-
/O.CON.KRNK.FF.W.0047.000000T0000Z-200808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-
359 PM EDT Fri Aug 7 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS
EVENING FOR SOUTH CENTRAL ASHE COUNTY...
At 359 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 6 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly. The
area of greatest concern is along and near Old Fields Creek and Call
Creek, near, and south of Baldwin. Also, landslides are possible
with the ongoing rainfall rates, combined with the amount of water
received so far.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Fleetwood and Baldwin.
This includes the following streams and drainages...
South Fork New River, Old Fields Creek, West Fork Pine Swamp
Creek, Beaver Creek, Three Top Creek, Call Creek, Little Fork and
South Prong Lewis Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3632 8161 3636 8157 3637 8153 3637 8151
3628 8142 3626 8144 3626 8145 3626 8146
3624 8148 3628 8156 3627 8157 3630 8159
FLASH FLOOD...RADAR INDICATED
$$
DS113
WGUS71 KRNK 072222
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
622 PM EDT Fri Aug 7 2020
NCC009-080130-
/O.CON.KRNK.FF.W.0047.000000T0000Z-200808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-
622 PM EDT Fri Aug 7 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS
EVENING FOR SOUTH CENTRAL ASHE COUNTY...
At 622 PM EDT, Doppler radar indicated that the heavy rain producing
showers and storms that prompted the warning have ended. However,
based upon the amount of rain that was received in a short period of
time, it is believed that flash flooding is likely ongoing across
parts of the warned area. Also, it is likely that water is still
collecting in streams and low lying areas from these earlier rains,
and this in turn could still prompt flash flooding. The area of
greatest concern remains along and near Old Fields Creek and Call
Creek, near, and south of Baldwin. Landslides are also possible, or
may have already taken place, yielding another hazard to life and
property.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Fleetwood and Baldwin.
This includes the following streams and drainages...
South Fork New River, Old Fields Creek, West Fork Pine Swamp
Creek, Beaver Creek, Three Top Creek, Call Creek, Little Fork and
South Prong Lewis Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3632 8161 3636 8157 3637 8153 3637 8151
3628 8142 3626 8144 3626 8145 3626 8146
3624 8148 3628 8156 3627 8157 3630 8159
FLASH FLOOD...RADAR INDICATED
$$
DS853
WGUS71 KRNK 080124
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
924 PM EDT Fri Aug 7 2020
NCC009-080134-
/O.EXP.KRNK.FF.W.0047.000000T0000Z-200808T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-
924 PM EDT Fri Aug 7 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR
SOUTH CENTRAL ASHE COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3632 8161 3636 8157 3637 8153 3637 8151
3628 8142 3626 8144 3626 8145 3626 8146
3624 8148 3628 8156 3627 8157 3630 8159
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 234 PM EDT Fri Aug 7 2020 .SYNOPSIS... High pressure will gradually build across the region this weekend and into the first part of next week. && .NEAR TERM /THROUGH SATURDAY/... As of 230 PM EDT Friday... Water vapor imagery shows an upper level trough extending from Ontario into the Ohio Valley. This trough is gradually filling and weakening with time. Scattered showers and thunderstorms are expected along the leading edge of the trough this evening from PA/MD into VA/NC. Severe threat appears marginal with 20-30 kt southwesterly mid-level winds providing weak but sufficient deep-layer shear for some convective organization. The strongest cells may produce locally gusty/damaging wind gusts. The shower/storm threat is expected to wane by midnight with light winds and clearing skies setting stage for another round of late night fog/stratus. Similar to Friday morning, the stratus may linger through mid morning Saturday before dissipating. With the upper trough becoming less discernible with time, the overall trend this weekend will be for lessening storm chances and a greater opportunity for drying. High pressure is forecast to gradually build over the area this weekend, the increasing subsidence resulting in warming temperatures...but still typical of early August. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 200 PM EDT Friday... The axis of the upper trof will finally push through the Appalachians and central mid Atlantic region, allowing high pressure at the surface to start nudging in from the Ohio valley. This will reduce our chances for showers/thunderstorms considerably with most locations west of the Blue Ridge looking to remain mainly dry, while locations east of the Ridge hold on to a chance for scattered showers/storms through the weekend. But by Monday we start to feel the influence of an upper trof moving through the Great Lakes region with some short wave energy approaching from thew west. This will start increasing our chances for showers/thunderstorms once again as we head into next week. Temperatures will be on a warming trend into the first part of next week. Highs on Sunday will generally be in the upper 80s east of the Ridge with low/mid 80s west. By Monday readings will reach the low/mid 90s east, mid/upper 80s west. Lows will generally be in the 60s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 200 PM EDT Friday... High pressure remains draped over the southern U.S. through the forecast period. Meanwhile, the jet stream will continue to remain locked up north in Canada while a trough finishes pressing through the Great Lakes Region Tuesday. Some far reaching forcing combined with SW flow from the high will help pull in a very warm airmass for Tuesday and Wednesday with summertime like diurnal convection. Tuesday looks to be the warmest with parts of the Piedmont and Foothills peaking in the low 90s. Guidance points to a mid-level disturbance that sets up shop over the southern Ohio/Tennessee Valley Thursday into Friday that will slowly traverse across the region until being picked up by a new trough next weekend. While influence from this system will be far, it should be able to work with the warm, saturated airmass that will be in place by this point to help increase the overall drive in diurnal showers and thunderstorms each afternoon. In turn, the increased convection and clouds from this will help drive our temperatures down slightly for the remainder of the work week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... Expecting mainly MVFR conditions through early saturday as stalled front results in scattered showers and thunderstorms until midnight, followed by low stratus and fog after midnight and early Saturday morning. LIFR/IFR is expected within the river valleys after midnight tonight due to the formation of status and areas of fog. After the fog/stratus dissipates Saturday morning, expecting mainly VFR for Saturday afternoon. There is still a slight chance for a shower/thundershower Saturday afternoon, but the coverage is expected to be isolated. Winds through the period are expected to be light and variable, except near thunderstorms where stronger gusts will occur. Forecast confidence is good. Extended Aviation Discussion... High pressure builds into the weekend with lesser chances of storms. Pattern should be more typical of summer into Monday with scattered afternoon/evening storms. Overall VFR outside storms and late night valley fog. Low pressure may bring a better threat of storms Tuesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...MBS LONG TERM...RR AVIATION...PM
Hazardous weather outlook, Aug 7, 2:24 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 224 PM EDT Fri Aug 7 2020 NCZ004>006-020-VAZ043>047-058-059-080900- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 224 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms will be scattered to numerous again today. Some may become strong with locally heavy rainfall and flooding possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 080900- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 224 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms will be scattered to numerous again today. Some may become strong to severe with isolated wind damage and hail the main threats. Locally heavy rainfall may also cause flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 1:30 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
130 PM EDT Fri Aug 7 2020
VAZ032-071800-
Patrick-
130 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PATRICK COUNTY...
At 130 PM EDT, a strong thunderstorm was located over Woolwine,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Woolwine...
Rocky Knob Recreation Area...
Charity...
and Buffalo Ridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3680 8038 3680 8036 3681 8035 3687 8019
3685 8014 3673 8009 3671 8009 3670 8037
TIME...MOT...LOC 1730Z 255DEG 12KT 3678 8030
RRSpecial weather statement, Aug 7, 1:34 PM EDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 134 PM EDT Fri Aug 7 2020 NCZ001-002-019-071800- Ashe-Wilkes-Alleghany- 134 PM EDT Fri Aug 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALLEGHANY...NORTH CENTRAL WILKES AND SOUTHEASTERN ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA... At 134 PM EDT, a strong thunderstorm was located over Glendale Springs, moving east at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... West Jefferson... Laurel Springs... Glendale Springs... Mc Grady... Stratford... Idlewild... and Wagoner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3630 8145 3639 8149 3654 8121 3632 8111 TIME...MOT...LOC 1734Z 257DEG 9KT 3636 8138 RR
Special weather statement, Aug 7, 2:10 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
210 PM EDT Fri Aug 7 2020
NCZ001-002-VAZ015-071845-
Ashe-Alleghany-Grayson-
210 PM EDT Fri Aug 7 2020
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA AND SOUTHEASTERN GRAYSON COUNTIES IN
SOUTHWESTERN VIRGINIA...
At 209 PM EDT, strong thunderstorms extended from near Baywood to
near Baldwin. Movement was southeast at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Galax...
Sparta...
Jefferson...
West Jefferson...
Independence...
Laurel Springs...
and Ennice.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3640 8168 3672 8104 3664 8092 3663 8093
3663 8091 3659 8086 3659 8087 3643 8115
3643 8117 3641 8118 3636 8127 3637 8132
3637 8136 3631 8136 3629 8140 3629 8141
3628 8141 3624 8148 3627 8154
TIME...MOT...LOC 1809Z 295DEG 5KT 3664 8100 3633 8156
MBSSpecial weather statement, Aug 7, 2:22 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT Fri Aug 7 2020
VAZ022-033-034-071845-
Franklin-Roanoke-Bedford-
222 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN ROANOKE...WEST CENTRAL BEDFORD AND NORTHEASTERN FRANKLIN
COUNTIES...
At 221 PM EDT, a strong thunderstorm was located over Boones Mill,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Boones Mill...
Chamblissburg...
Burnt Chimney...
Western Smith Mountain Lake...
Northwest Smith Mountain Lake...
Goodview...
and Westlake Corner.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3708 8005 3717 7999 3726 7988 3726 7963
3699 7973
TIME...MOT...LOC 1821Z 277DEG 8KT 3715 7992
BMGSpecial weather statement, Aug 7, 2:44 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Fri Aug 7 2020
VAZ033-071930-
Franklin-
244 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...
At 244 PM EDT, a strong thunderstorm was located over Burnt Chimney,
or near Boones Mill, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Boones Mill...
Burnt Chimney...
Western Smith Mountain Lake...
Northwest Smith Mountain Lake...
Wirtz...
Westlake Corner...
and Union Hall.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3708 8002 3714 7995 3716 7991 3722 7987
3722 7983 3723 7982 3721 7980 3723 7980
3723 7978 3720 7978 3720 7976 3719 7976
3719 7972 3715 7970 3702 7972
TIME...MOT...LOC 1844Z 267DEG 9KT 3712 7985
BMGSpecial weather statement, Aug 7, 3:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
300 PM EDT Fri Aug 7 2020
NCZ001-018-019-071945-
Ashe-Wilkes-Watauga-
300 PM EDT Fri Aug 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WILKES...EAST
CENTRAL WATAUGA AND SOUTHEASTERN ASHE COUNTIES...
At 300 PM EDT, a strong thunderstorm was located over Fleetwood, or
near Todd, moving southeast at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
West Jefferson...
Glendale Springs...
Deep Gap...
Todd...
Cascade Falls...
Fleetwood...
and Baldwin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3629 8165 3639 8154 3639 8142 3636 8128
3617 8149
TIME...MOT...LOC 1900Z 296DEG 4KT 3631 8152
BMGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:34 PM EDT | Special Weather Statement | RNK | Alleghany | 26 min |
| Aug 7, 2:10 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 35 min |
| Aug 7, 3:00 PM EDT | Special Weather Statement | RNK | Ashe | 45 min |
| Aug 7, 3:04 PM EDT | Areal Flood Advisory | RNK | Ashe, Wilkes | 3 hr |
| Aug 7, 3:07 PM EDT | Areal Flood Advisory | RNK | Alleghany | 3 hr |
| Aug 7, 4:58 PM EDT | Special Weather Statement | RNK | Wilkes | 32 min |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.